Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 191, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 10, 2002, 1:59 PM CDT for Montgomery County, Robertson County, Tennessee. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2002, 1:59 PM CDT (18:59 UTC)
- Expired
- Jul 10, 2002, 3:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Montgomery County, TN, Robertson County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2163 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
487 WUUS54 KOHX 101859 SVRBNA TNC125-147-102000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 158 PM CDT WED JUL 10 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN TENNESSEE ROBERTSON COUNTY IN TENNESSEE * UNTIL 300 PM CDT * AT 156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF ADAMS...OR 10 MILES EAST OF CLARKSVILLE...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ADAMS AROUND 205-210 PM CDT SPRINGFIELD AROUND 235-240 PM CDT GREENBRIER AROUND 250 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. $$ END/JAO LAT...LON 3670 8721 3654 8731 3630 8678 3652 8665
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 9:50 AM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jul 10, 9:50 AM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 950 AM CDT WED JUL 10 2002 RETRANSMITTING THIS MORNING ANALYSIS WITH...BNA 12Z SOUNDING IS MORE UNSTABLE THAN PREVIOUS DAYS WITH LI OF MINUS 7.2 AND PW OF 2.06 INCHES. RAIN POPS LOOK GOOD WITH UNSTABLE AIR MASS AND APPROACHING FRONTAL BOUNDARY TO OUR NORTH. TEMPERATURES THROUGH THE CWA AT 9AM RANGE FROM LOW 80S TO MID 70S. EARLIER FORECAST PACKAGE IS ALSO ON TRACK WITH TEMPERATURES AND WINDS...NO ADJUSTMENTS NEEDED TO EARLY MORNING PACKAGE. LATEST SURFACE ANALYSIS PLACE THE COLD FRONT JUST TO THE NORTH OF THE OHIO RIVER. CONVECTION WHICH FIRED EARLIER THIS EVENING IN ADVANCE OF THE BOUNDARY HAS DIMINISHED SOME...PARTICULARLY ON THE WESTERN FLANK WHERE THE MOISTURE IS NOT AS DEEP. BOUNDARY WILL CONTINUE MOVING SOUTH TODAY AND WILL REACH THE KY TN LINE THIS EVENING. WILL INCLUDE A CATEGORICAL POP ACROSS THE PLATEAU AS PER THE BETTER MOISTURE AVAILABILITY AND THE CURRENT RADAR TRAJECTORY OF THE ONGOING PRECIP. ELSEWHERE...WILL STICK WITH LIKELY POPS REMINDER OF THE CWA AS A PRE FRONTAL TROUGH HELPS AID WITH THE CONVECTION. FOR TONIGHT...WILL SHIFT THE LIKELY CATEGORY ACROSS SOUTHERN ZONES AS THE BOUNDARY PUSHES SOUTH. POSITIONING AND MOISTURE FIELDS IN RELATION TO THE 850 FRONT ARE NOT IN SUPPORT OF A LARGE WIDESPREAD DEGREE OF RAINFALL NORTH OF THE SURFACE FRONTAL BOUNDARY. WILL THEREFORE CONTINUE WITH JUST A CHANCE OF SHWRS AND STORMS ON THURSDAY. PRECIPITATION CHANCES MAY PICK UP AGAIN THURSDAY NIGHT INTO FRIDAY AS AN UPPER TROUGH ROTATES SOUTHEASTWARD ACROSS MO AND IL. TROUGHING LOOKS TO BE SUFFICIENT ENOUGH SO THAT CYCLOGENESIS ALONG THE BOUNDARY TO THE SOUTH TAKES PLACE. WITH THE POSITIONING OF THE STRENGTHENING UPPER LOW TO THE NORTHWEST...THE FRONT WILL BEGIN WORKING BACK TO THE NORTH AS A WARM FRONT. AS ENERGY IN ADVANCE OF THE MAIN TROUGH COMBINES WITH THE AFOREMENTIONED FRONT...WIDESPREAD RAINFALL WILL LIKELY SPREAD BACK INTO THE AREA. TEMPS TO REMAIN ON THE COOL SIDE OF SEASONAL FOR HIGHS THROUGH THE PERIOD. AS FOR MINS...GUIDANCE LOOKS TO COOL FOR FRIDAY MORNING AS MOS MAY BE TOO COOL AS IT IS NOT INTRODUCING A RETURN SOUTHEASTERLY FLOW. BNA TE 089/071 085/068 084 21654 CSV TE 083/066 081/062 078 21854 .BNA...NONE. 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:02 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon, Robertson, Sumner | 58 min |
| Jul 10, 1:17 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 43 min |
| Jul 10, 2:03 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 52 min |
| Jul 10, 2:11 PM CDT | Tornado Warning | OHX | Robertson | 34 min |
| Jul 10, 2:17 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 48 min |
| Jul 10, 2:19 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 41 min |
| Jul 10, 2:31 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 54 min |
| Jul 10, 3:39 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 46 min |
| Jul 10, 3:43 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys | 52 min |
| Jul 10, 5:15 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.